MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number E1651-88
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded and unavailable for investigation.Therefore, the exact root cause of the reported issue could not be determined.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.Due to the increased rate of occurrence of this issue capa 2024-007 has been opened to further investigate the issue.The lot number of the product was not provided.Therefore, we're unable to perform a lot review.Note: this is report 2 of 3 related to the second catheter used on the first patient.
 
Event or Problem Description
It was reported that the doctor experienced 3 recent balloon ruptures with the tuftex over-the-wire catheters.An operation on a patient on (b)(6) 2025 experienced 2 ruptures and an operation on a patient on (b)(6) 2025 experienced 1 rupture.This is report 2 of 3 related to the second catheter used on the first patient.It was reported that the second tuftex otw balloon ruptured during the procedure.The ruptures either occur on an initial pullback or after the initial pullback was successful and a repeated pullback is required.No injury was reported to the patient.Another device was used to complete the procedure.The devices were discarded.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key21381701
Report Number1220948-2025-00028
Device Sequence Number15526817
Product Code DXE
UDI-Device Identifier00840663100866
UDI-Public(01)00840663100866
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE1651-88
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown